Advertisement

The Structure of Solutions near an Extinction Point in a Semilinear Heat Equation with Strong Absorption: A Formal Approach

Chapter
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 7)

Abstract

We consider nonnegative solutions of the semilinear parabolic equation u t u xx + u p = 0, -∞<x< +∞, t>0, 0<p<l, which vanish at the extinction point x = 0 at a time t = T. By means of formal methods, we derive a family of asymptotic expansions for solutions and interface curves (these last separating the regions where u = 0 and u> 0), as (x,t) approaches (0,T).

Keywords

Asymptotic Expansion Real Constant Formal Approach Type Solution Nonnegative Solution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BF]
    H. Brezis and A. Friedman, Estimates on the support of solutions of parabolic variational inequalities, Illinois J. Math., 20(1976), 82–98.MathSciNetzbMATHGoogle Scholar
  2. [CMM]
    X. Chen, H. Matano and M. Mimura, Finite-point extinction and continuity of interfaces in a nonlinear diffusion equation with strong absorption, to appear.Google Scholar
  3. [EK]
    L. C. Evans and B. F. Knerr, Instantaneous shrinking of the support of nonnegative solutions to certain nonlinear parabolic equations and variational inequalities, Illinois J. Math. 23 (1979), 153–166.MathSciNetzbMATHGoogle Scholar
  4. [FH]
    A. Friedman and M. A. Herrero, Extinction properties of semilinear heat equations with strong absorption, J. Math. Anal, and Appl. 124 (1987), 530–546.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [FM]
    A. Friedman and J. B. McLeod, Blow-up of positive solutions of semilinear heat equations, Indiana Univ. Math. J. 34 (1985), 425–447.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [GHV]
    V. A. Galaktionov, M. A. Herrero and J. J. L. Velázquez, The space structure near a single point blow-up for semilinear heat equations: A formal approach, to appear.Google Scholar
  7. [K]
    A. S. Kalashnikov, The propagation of disturbances in problems of nonlinear heat conduction with absorption USSR Comp. Math. Phys. 14 (1974), 70–85.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1992

Authors and Affiliations

  1. 1.Keldysh Institute of Applied MathematicsAcademy of Sciences USSRMoscowUSSR
  2. 2.Departamento de Matemática AplicadaFacultad de Matemáticas Universidad ComplutenseMadridSpain

Personalised recommendations